Alert archive / California / Wind Advisories in 2022

Wind Advisory 51, NWS San Diego, CA

November 15, 2022Orange County, California

NWS San Diego, CA issued this wind advisory at Nov 15, 2022, 2:43 AM PST for Orange County, California. It took effect at Nov 15, 2022, 8:00 PM PST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Nov 15, 2022, 2:43 AM PST (10:43 UTC)
In effect from
Nov 15, 2022, 8:00 PM PST
Expired
Nov 16, 2022, 8:24 PM PST
In force
24 hr
Issued by
NWS San Diego, CA

County Orange County, CA

The radar

The Santa Ana Mts radar (KSOX), 20 km from the middle of the area, began a volume at 10:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Vandenberg AFB, CA (KVBG), launched 00:00Z, 10.7 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Vandenberg AFB, CA at 00:00Z on 2022-11-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Vandenberg AFB, CA at 00:00Z on 2022-11-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2035 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

382 
WWUS76 KSGX 151043
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
243 AM PST Tue Nov 15 2022

CAZ048-055-057-554-152315-
/O.EXT.KSGX.HW.W.0012.221116T0400Z-221117T0600Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Bernardino County Mountains-Santa Ana Mountains and Foothills-
Orange County Inland Areas-
Including the cities of Riverside, San Bernardino, Ontario, 
Moreno Valley, Fontana, Rancho Cucamonga, Corona, Crestline, 
Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, 
Wrightwood, Santa Ana, Anaheim, Garden Grove, Irvine, Orange, 
Fullerton, and Mission Viego
243 AM PST Tue Nov 15 2022

...HIGH WIND WARNING NOW IN EFFECT FROM 8 PM THIS EVENING TO
10 PM PST WEDNESDAY...

* WHAT...Northeast winds 25 to 35 mph with gusts to 60 mph 
  expected. Gusts to 70 mph below the Cajon pass and near the 
  coastal foothills of the Santa Ana Mountains.

* WHERE...San Bernardino and Riverside County Valleys-The Inland 
  Empire, San Bernardino County Mountains, Santa Ana Mountains 
  and Foothills and Orange County Inland Areas.

* WHEN...From 8 PM this evening to 10 PM PST Wednesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are possible. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution if you must drive.

&&

$$

CAZ056-065-152315-
/O.EXT.KSGX.HW.W.0012.221116T0400Z-221117T0600Z/
Riverside County Mountains-San Gorgonio Pass Near Banning-
Including the city of Idyllwild-Pine Cove
243 AM PST Tue Nov 15 2022

...HIGH WIND WARNING NOW IN EFFECT FROM 8 PM THIS EVENING TO
10 PM PST WEDNESDAY...

* WHAT...Northeast winds 25 to 35 mph with gusts to 60 mph 
  expected.

* WHERE...Riverside County Mountains and San Gorgonio Pass Near 
  Banning.

* WHEN...From 8 PM this evening to 10 PM PST Wednesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are possible. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution if you must drive.

&&

$$

CAZ050-058-152315-
/O.EXT.KSGX.HW.W.0012.221116T0400Z-221117T0600Z/
San Diego County Valleys-San Diego County Mountains-
Including the cities of Escondido, El Cajon, San Marcos, La Mesa,
Santee, Poway, Julian, and Pine Valley
243 AM PST Tue Nov 15 2022

...HIGH WIND WARNING NOW IN EFFECT FROM 8 PM THIS EVENING TO
10 PM PST WEDNESDAY...

* WHAT...Northeast winds 30 to 40 mph with gusts to 65 mph 
  expected.

* WHERE...San Diego County Valleys and San Diego County 
  Mountains.

* WHEN...From 8 PM this evening to 10 PM PST Wednesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are possible. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution if you must drive.

&&

$$

CAZ552-152315-
/O.NEW.KSGX.WI.Y.0051.221116T0400Z-221117T0600Z/
Orange County Coastal Areas-
Including the cities of Huntington Beach, Coasta Mesa, 
Newport Beach, Laguna Beach, and San Clemente
243 AM PST Tue Nov 15 2022

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 10 PM PST
WEDNESDAY...

* WHAT...Northeast winds 20 to 30 mph with gusts to 50 mph 
  expected.

* WHERE...Orange County Coastal Areas.

* WHEN...From 8 PM this evening to 10 PM PST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

17
5 follow-up statements
158 
WWUS76 KSGX 152046
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
1246 PM PST Tue Nov 15 2022

CAZ048-055-057-554-160615-
/O.CON.KSGX.HW.W.0012.221116T0400Z-221117T0600Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Bernardino County Mountains-Santa Ana Mountains and Foothills-
Orange County Inland Areas-
Including the cities of Riverside, San Bernardino, Ontario, 
Moreno Valley, Fontana, Rancho Cucamonga, Corona, Crestline, 
Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, 
Wrightwood, Santa Ana, Anaheim, Garden Grove, Irvine, Orange, 
Fullerton, and Mission Viego
1246 PM PST Tue Nov 15 2022

...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO
10 PM PST WEDNESDAY...

* WHAT...Northeast winds 25 to 35 mph with gusts up to 60 mph 
  expected. Gusts to 70 mph below the Cajon pass and near the 
  coastal foothills of the Santa Ana Mountains.

* WHERE...San Bernardino and Riverside County Valleys-The Inland 
  Empire, San Bernardino County Mountains, Santa Ana Mountains 
  and Foothills and Orange County Inland Areas.

* WHEN...From 8 PM this evening to 10 PM PST Wednesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are possible. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution if you must drive.

&&

$$

CAZ056-065-160615-
/O.CON.KSGX.HW.W.0012.221116T0400Z-221117T0600Z/
Riverside County Mountains-San Gorgonio Pass Near Banning-
Including the city of Idyllwild-Pine Cove
1246 PM PST Tue Nov 15 2022

...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO
10 PM PST WEDNESDAY...

* WHAT...Northeast winds 25 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...Riverside County Mountains and San Gorgonio Pass Near 
  Banning.

* WHEN...From 8 PM this evening to 10 PM PST Wednesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are possible. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution if you must drive.

&&

$$

CAZ050-058-160615-
/O.CON.KSGX.HW.W.0012.221116T0400Z-221117T0600Z/
San Diego County Valleys-San Diego County Mountains-
Including the cities of Escondido, El Cajon, San Marcos, La Mesa,
Santee, Poway, Julian, and Pine Valley
1246 PM PST Tue Nov 15 2022

...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO
10 PM PST WEDNESDAY...

* WHAT...Northeast winds 30 to 40 mph with gusts up to 65 mph 
  expected.

* WHERE...San Diego County Valleys and San Diego County 
  Mountains.

* WHEN...From 8 PM this evening to 10 PM PST Wednesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are possible. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution if you must drive.

&&

$$

CAZ552-160615-
/O.CON.KSGX.WI.Y.0051.221116T0400Z-221117T0600Z/
Orange County Coastal Areas-
Including the cities of Huntington Beach, Coasta Mesa, 
Newport Beach, Laguna Beach, and San Clemente
1246 PM PST Tue Nov 15 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO
10 PM PST WEDNESDAY...

* WHAT...Northeast winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Orange County Coastal Areas.

* WHEN...From 8 PM this evening to 10 PM PST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CO
646 
WWUS76 KSGX 160530
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
930 PM PST Tue Nov 15 2022

CAZ048-055-057-554-161330-
/O.CON.KSGX.HW.W.0012.000000T0000Z-221117T0600Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Bernardino County Mountains-Santa Ana Mountains and Foothills-
Orange County Inland Areas-
Including the cities of Riverside, San Bernardino, Ontario, 
Moreno Valley, Fontana, Rancho Cucamonga, Corona, Crestline, 
Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, 
Wrightwood, Santa Ana, Anaheim, Garden Grove, Irvine, Orange, 
Fullerton, and Mission Viego
930 PM PST Tue Nov 15 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM WEDNESDAY...

* WHAT...Northeast winds 25 to 35 mph with gusts up to 60 mph 
  expected. Gusts to 70 mph below the Cajon pass and near the 
  coastal foothills of the Santa Ana Mountains.

* WHERE...San Bernardino and Riverside County Valleys-The Inland
  Empire, San Bernardino County Mountains, Santa Ana Mountains and
  Foothills and Orange County Inland Areas.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are possible. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution if you must drive.

&&

$$

CAZ056-065-161330-
/O.CON.KSGX.HW.W.0012.000000T0000Z-221117T0600Z/
Riverside County Mountains-San Gorgonio Pass Near Banning-
Including the city of Idyllwild-Pine Cove
930 PM PST Tue Nov 15 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM WEDNESDAY...

* WHAT...Northeast winds 25 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...Riverside County Mountains and San Gorgonio Pass Near
  Banning.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are possible. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution if you must drive.

&&

$$

CAZ050-058-161330-
/O.CON.KSGX.HW.W.0012.000000T0000Z-221117T0600Z/
San Diego County Valleys-San Diego County Mountains-
Including the cities of Escondido, El Cajon, San Marcos, La Mesa,
Santee, Poway, Julian, and Pine Valley
930 PM PST Tue Nov 15 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM WEDNESDAY...

* WHAT...Northeast winds 30 to 40 mph with gusts up to 65 mph 
  expected.

* WHERE...San Diego County Valleys and San Diego County Mountains.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are possible. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution if you must drive.

&&

$$

CAZ552-161330-
/O.CON.KSGX.WI.Y.0051.000000T0000Z-221117T0600Z/
Orange County Coastal Areas-
Including the cities of Huntington Beach, Coasta Mesa, 
Newport Beach, Laguna Beach, and San Clemente
930 PM PST Tue Nov 15 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM WEDNESDAY...

* WHAT...Northeast winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Orange County Coastal Areas.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Moede
062 
WWUS76 KSGX 161031
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
231 AM PST Wed Nov 16 2022

CAZ048-055-057-554-162300-
/O.CON.KSGX.HW.W.0012.000000T0000Z-221117T0600Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Bernardino County Mountains-Santa Ana Mountains and Foothills-
Orange County Inland Areas-
Including the cities of Riverside, San Bernardino, Ontario, 
Moreno Valley, Fontana, Rancho Cucamonga, Corona, Crestline, 
Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, 
Wrightwood, Santa Ana, Anaheim, Garden Grove, Irvine, Orange, 
Fullerton, and Mission Viego
231 AM PST Wed Nov 16 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

* WHAT...Northeast winds 25 to 35 mph with gusts to 65 mph. Gusts
  to 75 mph below the Cajon Pass in the morning.

* WHERE...San Bernardino and Riverside County Valleys-The Inland 
  Empire, San Bernardino County Mountains, Santa Ana Mountains 
  and Foothills and Orange County Inland Areas.

* WHEN...Until 10 PM PST this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are possible. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution if you must drive.

&&

$$

CAZ056-065-162300-
/O.CON.KSGX.HW.W.0012.000000T0000Z-221117T0600Z/
Riverside County Mountains-San Gorgonio Pass Near Banning-
Including the city of Idyllwild-Pine Cove
231 AM PST Wed Nov 16 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

* WHAT...Northeast winds 30 to 40 mph with gusts to 65 mph.

* WHERE...Riverside County Mountains and San Gorgonio Pass Near 
  Banning.

* WHEN...Until 10 PM PST this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are possible. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution if you must drive.

&&

$$

CAZ050-058-162300-
/O.CON.KSGX.HW.W.0012.000000T0000Z-221117T0600Z/
San Diego County Valleys-San Diego County Mountains-
Including the cities of Escondido, El Cajon, San Marcos, La Mesa,
Santee, Poway, Julian, and Pine Valley
231 AM PST Wed Nov 16 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

* WHAT...Northeast winds 30 to 40 mph with gusts to 65 mph.

* WHERE...San Diego County Valleys and San Diego County 
  Mountains.

* WHEN...Until 10 PM PST this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are possible. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution if you must drive.

&&

$$

CAZ552-162300-
/O.CON.KSGX.WI.Y.0051.000000T0000Z-221117T0600Z/
Orange County Coastal Areas-
Including the cities of Huntington Beach, Coasta Mesa, 
Newport Beach, Laguna Beach, and San Clemente
231 AM PST Wed Nov 16 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WHAT...Northeast winds 20 to 30 mph with gusts to 50 mph.

* WHERE...Orange County Coastal Areas.

* WHEN...Until 10 PM PST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

17
220 
WWUS76 KSGX 162055
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
1255 PM PST Wed Nov 16 2022

CAZ048-055-057-554-170600-
/O.CON.KSGX.HW.W.0012.000000T0000Z-221117T0600Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Bernardino County Mountains-Santa Ana Mountains and Foothills-
Orange County Inland Areas-
Including the cities of Riverside, San Bernardino, Ontario, 
Moreno Valley, Fontana, Rancho Cucamonga, Corona, Crestline, 
Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, 
Wrightwood, Santa Ana, Anaheim, Garden Grove, Irvine, Orange, 
Fullerton, and Mission Viego
1255 PM PST Wed Nov 16 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

* WHAT...Northeast winds 20 to 30 mph with gusts 45 to 55 mph.

* WHERE...San Bernardino and Riverside County Valleys-The Inland 
  Empire, San Bernardino County Mountains, Santa Ana Mountains 
  and Foothills and Orange County Inland Areas.

* WHEN...Until 10 PM PST this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are possible. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution if you must drive.

&&

$$

CAZ056-065-170600-
/O.CON.KSGX.HW.W.0012.000000T0000Z-221117T0600Z/
Riverside County Mountains-San Gorgonio Pass Near Banning-
Including the city of Idyllwild-Pine Cove
1255 PM PST Wed Nov 16 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

* WHAT...Northeast winds 20 to 30 mph with gusts to 45 to 55 mph.

* WHERE...Riverside County Mountains and San Gorgonio Pass Near 
  Banning.

* WHEN...Until 10 PM PST this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are possible. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution if you must drive.

&&

$$

CAZ050-058-170600-
/O.CON.KSGX.HW.W.0012.000000T0000Z-221117T0600Z/
San Diego County Valleys-San Diego County Mountains-
Including the cities of Escondido, El Cajon, San Marcos, La Mesa,
Santee, Poway, Julian, and Pine Valley
1255 PM PST Wed Nov 16 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

* WHAT...Northeast winds 20 to 30 mph with gusts 40 to 50, locally
  up to 55 mph.

* WHERE...San Diego County Valleys and San Diego County 
  Mountains.

* WHEN...Until 10 PM PST this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are possible. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution if you must drive.

&&

$$

CAZ552-170600-
/O.CON.KSGX.WI.Y.0051.000000T0000Z-221117T0600Z/
Orange County Coastal Areas-
Including the cities of Huntington Beach, Coasta Mesa, 
Newport Beach, Laguna Beach, and San Clemente
1255 PM PST Wed Nov 16 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WHAT...Northeast winds 20 mph with gusts to 30 mph, locally up
  to 40 mph.

* WHERE...Orange County Coastal Areas.

* WHEN...Until 10 PM PST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CO
526 
WWUS76 KSGX 170424
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
824 PM PST Wed Nov 16 2022

CAZ048-050-554-170530-
/O.CAN.KSGX.HW.W.0012.000000T0000Z-221117T0600Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Diego County Valleys-Orange County Inland Areas-
Including the cities of Riverside, San Bernardino, Ontario, 
Moreno Valley, Fontana, Rancho Cucamonga, Corona, Escondido, 
El Cajon, San Marcos, La Mesa, Santee, Poway, Santa Ana, Anaheim,
Garden Grove, Irvine, Orange, Fullerton, and Mission Viego
824 PM PST Wed Nov 16 2022

...HIGH WIND WARNING IS CANCELLED...

The Santa Ana winds have finally diminished this evening and are
no longer expected to reach alert levels in the valley areas. 

$$

CAZ552-170530-
/O.CAN.KSGX.WI.Y.0051.000000T0000Z-221117T0600Z/
Orange County Coastal Areas-
Including the cities of Huntington Beach, Coasta Mesa, 
Newport Beach, Laguna Beach, and San Clemente
824 PM PST Wed Nov 16 2022

...WIND ADVISORY IS CANCELLED...

The Santa Ana winds have finally diminished this evening and are 
no longer expected to reach alert levels near the Orange County
Coast.

$$

CAZ055-057-170800-
/O.EXT.KSGX.HW.W.0012.000000T0000Z-221117T0800Z/
San Bernardino County Mountains-Santa Ana Mountains and Foothills-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, Running Springs, and Wrightwood
824 PM PST Wed Nov 16 2022

...HIGH WIND WARNING NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

* WHAT...Northeast winds 20 to 30 mph with gusts to 50 mph.

* WHERE...San Bernardino County Mountains and Santa Ana 
  Mountains and Foothills.

* WHEN...Until midnight PST tonight.

* IMPACTS...Travel will be difficult, especially for high profile
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution if you must drive. The Santa Ana winds will diminish
after midnight.

&&

$$

CAZ056-065-170800-
/O.EXT.KSGX.HW.W.0012.000000T0000Z-221117T0800Z/
Riverside County Mountains-San Gorgonio Pass Near Banning-
Including the city of Idyllwild-Pine Cove
824 PM PST Wed Nov 16 2022

...HIGH WIND WARNING NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

* WHAT...Northeast winds 20 to 30 mph with gusts to 50 mph.

* WHERE...Riverside County Mountains and San Gorgonio Pass Near 
  Banning.

* WHEN...Until midnight PST tonight.

* IMPACTS...Travel will be difficult, especially for high profile
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution if you must drive. The Santa Ana winds will diminish
after midnight.

&&

$$

CAZ058-170800-
/O.EXT.KSGX.HW.W.0012.000000T0000Z-221117T0800Z/
San Diego County Mountains-
Including the cities of Julian and Pine Valley
824 PM PST Wed Nov 16 2022

...HIGH WIND WARNING NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

* WHAT...East winds 20 to 30 mph with gusts to 55 mph.

* WHERE...San Diego County Mountains.

* WHEN...Until midnight PST tonight.

* IMPACTS...Travel will be difficult, especially for high profile
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution if you must drive. The Santa Ana winds will diminish
after midnight.

&&

$$

JMB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Nov 14, 9:14 PM PST, 5 hours 29 minutes earlier.

Area forecast discussion, Nov 14, 9:14 PM PST, 5 hours 29 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
914 PM PST Mon Nov 14 2022

.SYNOPSIS...
Dry with high temperatures several degrees below normal Tuesday.
Gusty Santa Ana winds will develop on Tuesday night and be
strongest and most widespread on Wednesday. Winds will be weaker
on Thursday with high temperatures for Friday through the weekend
mostly near to around 5 degrees below average. Another round of
weaker Santa Ana winds is possible for Friday night and Saturday.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

EVENING UPDATE...
A few high clouds are moving over the region this evening. Surface
pressure gradients are trending strong offshore, currently -5.6
SAN-TPH and -1.7 SAN-DAG. Offshore winds remain light at this time
with gusts mostly less than 20 mph. Water vapor satellite shows
an upper level low centered near San Francisco with a vort max
off the coast. This low is progged to drop south along the coast
through Wednesday morning with increasing offshore flow behind it.
No changes to the forecast this evening as everything looks on
track.

PREVIOUS DISCUSSION...

Highlights:

* Strong Santa Ana winds Tuesday night-Wednesday; Strongest Wed AM
* Dry with near to below normal temps expected through week's end
* Weaker Santa Ana winds forecast this weekend

Water vapor imagery shows the next mid/upper level low spinning
just off the NorCal coast with a trough extending off the coast.
These features will move southeast, across SoCal on Tuesday
afternoon/evening, then to be positioned just southeast of the
region by Wednesday AM while opening up into a trough. Surface
high pressure will strengthen behind this feature over the Great
Basin through Wednesday morning, creating a tight offshore
surface pressure gradient.

Santa Ana winds strengthen Tuesday night, peaking Wednesday
morning from dawn through noon. This is the time period where
damaging winds will be possible in the favored Santa Ana wind
corridors, especially below the Cajon Pass through that portion of
the Inland Empire to the Santa Ana mountains and nearby areas.
Used a heavy hi-res model blend with some adjustments. A High Wind
Warning remains in effect from 7 PM Tue through 7 PM Wed. Peak
gusts of 60 mph are expected with localized gust in wind- prone
canyons to 70 mph. See Fire Weather discussion below for fire
weather side of things.

Temperatures will increase as winds downslope west of the
mountains, so we will see widespread 70s both Wednesday and
Thursday before cooling occurs Friday through the weekend, but
just slightly running below normal.

Another round of Santa Ana winds is likely this weekend as another
shortwave dives southeast across the Intermountain West. The
weekend round looks weaker. Dry weather conditions will continue
through the weekend. Yet another upper trough is shown by the
global models by Tuesday or Wednesday, Nov 22-23 to dive into the
region, but it is uncertain whether it will be "inside" and dry or
perhaps farther west for the potential of precipitation. Stay
tuned.

&&

.AVIATION...
150450Z...Mostly clear skies with unrestricted VIS will continue
through Tue.

&&

.MARINE...
Northeast winds will likely gust to 25 knots over parts of the
coastal waters Wednesday morning through Wednesday night. The winds
and resulting waves could produce conditions hazardous to small
craft. Otherwise, no hazardous conditions are expected through
Saturday.

&&

FIRE WEATHER...
The upcoming Santa Ana event remains on track. Weak north to
northeast winds will prevail Tuesday, becoming northeast to east
and strengthening Tuesday night, peaking Wednesday morning. Peak
gusts of 50-60 mph will occur in and below the favored passes and
canyons on the coastal slopes and adjacent foothills. Isolated
gusts of 70-75 mph are possible in the most wind-prone locations
near the Cajon Pass and northern Santa Ana Mountains.

Relative humidity will generally be around 20-25 percent during
the period of strongest winds Wednesday morning, lowering to 10-15
percent during the late morning and afternoon. The combination of
strong winds and low RH will lead to a period of critical fire
weather conditions on Wednesday, but only for 3-5 hours. Given
the short duration of critical conditions and recent significant
rainfall, no fire weather products are anticipated.

Winds will slowly weaken Wednesday afternoon into Thursday
morning, diminishing by Thursday afternoon. Another period of
Santa Ana winds is forecast for Friday and Saturday, but at this
time appears to be much weaker than the Tuesday/Wednesday evening.

&&

.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...High Wind Warning from 7 PM Tuesday to 7 PM PST Wednesday for
     Orange County Inland Areas-Riverside County Mountains-San
     Bernardino County Mountains-San Bernardino and Riverside
     County Valleys-The Inland Empire-San Diego County Mountains-
     San Diego County Valleys-San Gorgonio Pass Near Banning-
     Santa Ana Mountains and Foothills.

PZ...Small Craft Advisory from 3 AM to 2 PM PST Wednesday for Coastal
     Waters from San Mateo Point to the Mexican Border and out
     to 30 nm-Waters from San Mateo Point to the Mexican Border
     Extending 30 to 60 nm out including San Clemente Island.

&&

PUBLIC/FIRE WEATHER...SS/Gregoria
AVIATION/MARINE...PG

Nearby

Wind Advisories in California, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.